Flash Flood, McDonald
- When
- July 3, 1:45 AM CST to 3:00 AM CST
- Where
- McDonald County, Noel
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
Several county roads flooded along Butler Creek.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 3, 1:00 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CDT SAT JUL 3 2004 .DISCUSSION... UPPER LOW CIRCULATING NEAR KANSAS CITY EARLY THIS MORNING WITH SURFACE LOW REFLECTION NEAR THE SAME AREA. AREA PROFILERS INDICATING A STRONG JET MAX MOVING SOUTHEAST ACROSS EASTERN KANSAS AND NORTHEAST OKLAHOMA WHICH LIKELY ENHANCED SEVERE WEATHER EARLIER TONIGHT. RAINFALL AMOUNTS HAVE BEEN IMPRESSIVE OVER EXTREME SOUTHWEST MISSOURI WHERE LOCALLY THREE TO SIX INCHES HAVE FALLEN SINCE FRIDAY MORNING. REGIONAL RADAR ALSO SHOWING TWO WEAK CIRCULATIONS ROTATING AROUND MAIN UPPER LOW NEAR THE LAKE OF THE OZARKS...AND ANOTHER MOVING SOUTHEAST ACROSS EAST CENTRAL KANSAS. FORECAST CONCERNS DEAL WITH ONGOING PRECIPITATION THIS MORNING...AND IF ANY BOUNDARIES OR WEAK CIRCULATIONS CAN INITIATE MORE CONVECTION LATER TODAY. AS WITH PREVIOUS SCENARIOS OVER KANSAS THE LAST FEW DAYS...AND HOW PRECIPITATION HAS FORMED NEAR THE UPPER LOW...BELIEVE THE BEST CHANCES OF PRECIPITATION WILL SHIFT NORTHEAST OF THE FORECAST AREA BY THIS AFTERNOON. HAVE TRENDED TOWARD LIKELY EAST OF SPRINGFIELD THIS MORNING...WITH SMALL CHANCES OF RAINFALL OVER THE EASTERN HALF OF THE FORECAST AREA THIS AFTERNOON. MORNING SHIFT WILL NEED TO PAY ATTENTION TO SURFACE CONVERGENCE IN THE LOWEST 200 MB AS THIS HAS PLAY A FAIRLY GOOD ROLE ON INITIATION OF PRECIPITATION OVERNIGHT ALONG WITH THE INCREASING LOW LEVEL JET. SATURDAY EVENING SHOULD BE RAIN FREE WITH DECREASING CLOUD COVER. FORECAST CONFIDENCE IS LOW FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. WATER VAPOR SHOWING A RELATIVELY STRONG SHORT WAVE OVER SOUTHERN WYOMING EARLY THIS MORNING WHICH HAS THIS FEATURE MOVING EAST/SOUTHEAST TOWARD THE CENTRAL PLAINS BY LATE TONIGHT. ETA IS HOLDING THIS FEATURE TOGETHER OVER NORTHERN KANSAS...WHERE AS THE GFS HAS A DISORGANIZED SHORT WAVE MOVING ACROSS NEBRASKA. ETA HAS BEEN CONSISTENT WITH PRECIPITATION DEVELOPING OVER THE AREA BY LATE SATURDAY NIGHT AS LOW LEVEL MOISTURE CONVERGENCE AND ASSOCIATED LOW LEVEL JET INCREASES. THIS IS SIMILAR TO SUNDAY EVENINGS FORECAST WITH EVEN A STRONGER LOW LEVEL JET IMPENDING ON THE OZARKS. WILL LIKELY ADD AND/OR INCREASE RAINFALL CHANCES FOR LATE TONIGHT AND SUNDAY. THE FORECAST LOOKS GOOD FOR EARLY NEXT WEEK AS A COLD FRONT MOVES THROUGH THE AREA BY TUESDAY EVENING. && JLT .AVIATION... PRECIPITATION WILL TAPER OFF THIS MORNING BUT AREAS OF MVFR CONDITIONS IN LOWER CEILINGS WILL PERSIST THROUGH MID MORNING. VFR CONDITIONS WILL PREVAIL DURING THE DAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ESPECIALLY EAST OF SPRINGFIELD. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT SAT JUL 3 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 230 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. HEAVY RAINFALL PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: SOUTH AND EAST OF A LINE FROM BRANSON TO SALEM MISSOURI THROUGH SUNRISE. DISCUSSION: A COMPLEX OF THUNDERSTORMS OVER SOUTHERN MISSOURI WILL SLOWLY MOVE INTO SOUTHEAST MISSOURI TOWARD SUNRISE. BANDS OF HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SLOW MOVING STORM SYSTEM NOW OVER NORTHERN MISSOURI WILL MOVE WEST TO EAST THROUGH THE OUTLOOK AREA. ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS WILL BE POSSIBLE...MAINLY THROUGH EARLY AFTERNOON. A SERIES OF WEAK DISTURBANCES WILL PRODUCE PERIODS OF SCATTERED THUNDERSTORMS FROM LATE SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED THROUGH SUNRISE. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0744 PM FLASH FLOOD CASSVILLE 36.68N 93.87W
07/02/2004 BARRY MO LAW ENFORCEMENT
NUMEROUS REPORTS IMPASSABLE FLOODING ON STREETS IN TOWN.
REPORTED BY LAW ENFORCEMENT.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 2 N JOPLIN 37.11N 94.52W
07/02/2004 JASPER MO LAW ENFORCEMENT
DEPUTY REPORTED TORNADO ON GROUND AT HWY 43 AND BASELINE
ROAD
0650 PM TSTM WND DMG JOPLIN 37.08N 94.52W
07/02/2004 JASPER MO EMERGENCY MNGR
TREES DOWN ON ROADS AND HOMES IN JOPLIN FROM 31ST TO
INDIANA RD. REPORTED BY EMERGENCY MNGR.
0655 PM TSTM WND DMG NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
TREES DOWN ACROSS HWY 86 AND BB. REPORTED BY LAW
ENFORCEMENT.
0715 PM FLASH FLOOD NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
NUMEROUS CITY STREETS ARE FLOODED AND IMPASSABLE.
REPORTED BY LAW ENFORCEMENT.
0715 PM HAIL NEOSHO 36.87N 94.37W
07/02/2004 0.75 INCH NEWTON MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0715 PM TSTM WND DMG NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
TREES DOWN ACROSS HWY CC NEAR HWY B. REPORTED BY LAW
ENFORCEMENT.
0720 PM TSTM WND DMG MONETT 36.92N 93.92W
07/02/2004 BARRY MO EMERGENCY MNGR
TREES DOWN...DAMAGE TO THE HIGH SCHOOL...SEVERAL OTHER
BUILDINGS DAMAGED. POWERLINES ARE DOWN IN TOWN.
0744 PM FLASH FLOOD CASSVILLE 36.68N 93.87W
07/02/2004 BARRY MO LAW ENFORCEMENT
NUMEROUS REPORTS IMPASSABLE FLOODING ON STREETS IN TOWN.
REPORTED BY LAW ENFORCEMENT.
FEHSPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 PM CDT FRI JUL 2 2004 MOZ079-080-089-090-093>095-101>104-030533- BARRY-CHRISTIAN-DADE-DALLAS-GREENE-LAWRENCE-MCDONALD-NEWTON-POLK- STONE-TANEY- INCLUDING THE CITIES OF...BOLIVAR...BRANSON...MONETT... MOUNT VERNON...NEOSHO...OZARK AND SPRINGFIELD. 1134 PM CDT FRI JUL 2 2004 SEVERE THUNDERSTORM WATCH NUMBER 536 HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 4 N AVILLA 37.26N 94.13W
07/02/2004 JASPER MO LAW ENFORCEMENT
INTERSECTION OF OAK AND COUNTY ROAD 30 CLOSED DUE TO
WATER OVER THE ROADWAY
SAWThe Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 07:43 UTC.
1 flash flood. Local standard time, as filed.
Several county roads flooded along Butler Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413474.